Does anyone know if KD or IVIG can have side effects that can cause pale skin, pink/glassy eyes and decreased appetite? (He is not anemic).
My five year old is almost 4 months post diagnosis and IVIG treatment for Atypical KD (he was diagnosed and treated on day 12). In the last few weeks he has gotten really pale again, his appetite seems to be decreased and his eyes look feverish (glassy and pink) and dark around the eyelids. The pediatrician did blood tests to see if he was anemic and everything looked normal except for his iron level (I think he said Ferritin) and ESR were a little high. He said neither were elevated enough to indicate a cause or to be of concern at this point, but they were higher than they had been after the IVIG treatment. He said to watch him over the next week and if he doesn't improve then we can run more tests but his body just might be fighting a bug and they really just don't know at this point.
The problem is that almost every doctor I have come into contact with admittedly does not know much about KD. In the two weeks before my son was diagnosed, he was diagnosed and treated for an allergic reaction, scarlet fever (with two negative strep tests) and hospitalized before he was sent to the KD specialist at Children's Hospital. He had an unexplained case of hives (it was really really bad) about a week after he got out of his second hospitalization, and has developed a case of eczema but the cardiologist said that eczema was fairly common after KD and that the hives were probably just his body being through so much in a short time that it reacted to something. His follow up echos have been normal, so we don't need to see the cardiologist until his 12 month follow up.
The Cardiology and Infectious Disease Departments at Children's seem to be the only people I have encountered that know anything about this disease, but since my son is not an active KD case that they are treating, they said to go through my doctors office. My doctor's office basically said they don't really know anything about KD but they also have not consulted with the specialists to see if there's something we should be watching for....so that brings my here
Has anyone had experience with developing allergies or side effects of the disease/treatment that could be causing these symptoms? Is it possible (while unlikely) that he could be relapsing but showing even less symptoms due to the IVIG treatment within the last 4 months? He has been exposed to carpet cleaning in the last 30 days, and I know there's some discussion about that, but no link has been proven.
I just know that my little guy is not quite right again and have no idea if it could be related to the KD or treatment and really just don't want to miss anything again - so thanks in advance for the help!
General discussion regarding Kawasaki disease
1 post • Page 1 of 1